Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 175, NWS St. Louis, MO

August 28, 2009Adams County, Illinois; Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Aug 28, 2009, 1:55 PM CDT for Adams County, Illinois; Lewis County, Missouri. It took effect at Sep 1, 2009, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 28, 2009, 1:55 PM CDT (18:55 UTC)
In effect from
Sep 1, 2009, 1:00 PM CDT
Expired
Aug 30, 2009, 11:37 AM CDT
In force
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Adams County, IL, Lewis County, MO

The radar

The St Louis radar (KLSX), 163 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Canton Lock and Dam 20 (CANM7).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05495150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 281855
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
155 PM CDT FRI AUG 28 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...MISSOURI... 


  MISSISSIPPI RIVER AT CANTON LD 20 TW


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF EXCESSIVE RAINFALL ACROSS EASTERN 
IOWA AND NORTHERN ILLINOIS EARLIER THIS WEEK...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC001-MOC111-291855-
/O.NEW.KLSX.FL.W.0175.090829T2230Z-090903T2000Z/
/CANM7.1.ER.090829T2230Z.090901T0000Z.090902T2000Z.NO/
155 PM CDT FRI AUG 28 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT CANTON LD 20 TW.
* FROM SATURDAY AFTERNOON TO THURSDAY.
* AT 1:30 PM FRIDAY THE STAGE WAS 11.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 15.8 FEET MONDAY EVENING.
* IMPACT...AT 14.0 FEET...BOTH BANKS BEGIN TO OVERFLOW.  MINOR DAMAGES
  BEGIN.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   08/29  08/30  08/31  09/01  09/02

MISSISSIPPI RIVER
  CANTON LD 20 TW   14   11.72     13.3   14.9   15.7   15.4   14.5
4 follow-up statements
000 
WGUS83 KLSX 290239
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
939 PM CDT FRI AUG 28 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...MISSOURI...
 
  MISSISSIPPI RIVER AT CANTON LD 20 TW 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF THE EXCESS RAINS THAT FELL
ACROSS EASTERN IOWA AND NORTHERN ILLINOIS OVER THE PAST FEW DAYS.

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC001-MOC111-300239-
/O.EXT.KLSX.FL.W.0175.090829T1930Z-090903T1630Z/
/CANM7.1.ER.090829T1930Z.090901T0000Z.090902T1630Z.NO/
939 PM CDT FRI AUG 28 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CANTON LD 20 TW
* FROM SATURDAY AFTERNOON TO THURSDAY.
* AT 9:00 PM FRIDAY THE STAGE WAS 12.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 15.8 FEET BY MONDAY EVENING.
* IMPACT...AT 14.0 FEET...BOTH BANKS BEGIN TO OVERFLOW.  MINOR DAMAGES
  BEGIN.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   08/29  08/30  08/31  09/01  09/02

MISSISSIPPI RIVER
  CANTON LD 20 TW   14  12.59     13.4   15.0   15.6   15.4   14.3
000 
WGUS83 KLSX 291731
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1231 PM CDT SAT AUG 29 2009

...THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER...
 
  AT CANTON LOCK AND DAM 20 TAIL WATER AFFECTING ADAMS AND LEWIS COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINS ACROSS PORTIONS OF 
THE UPPER- AND MID-MISSISSIPPI RIVER BASIN OVER THE PAST WEEK...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND 
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC001-MOC111-301731-
/O.EXT.KLSX.FL.W.0175.090901T0600Z-090903T1800Z/
/CANM7.1.ER.090901T0600Z.090901T1800Z.090902T1800Z.NO/
1231 PM CDT SAT AUG 29 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CANTON LOCK AND DAM 20 TAIL WATER
* FROM LATE MONDAY NIGHT TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM SATURDAY THE STAGE WAS 12.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 14.1 FEET BY TUESDAY EARLY AFTERNOON. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON.
* IMPACT...AT 14.0 FEET...BOTH BANKS BEGIN TO OVERFLOW.  MINOR DAMAGES BEGIN.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   08/30  08/31  09/01  09/02  09/03

MISSISSIPPI RIVER
  CANTON LD 20 TW  14   12.37      12.1   13.2   14.0   14.0   13.5
000 
WGUS83 KLSX 300244
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT SAT AUG 29 2009

...THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER 

  AT CANTON LD 20 TW AFFECTING ADAMS AND LEWIS COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF THE HEAVY RAINS THAT FELL OVER EASTERN MISSOURI
AND NORTHERN ILLINOIS EARLIER THIS WEEK....

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC001-MOC111-310244-
/O.EXT.KLSX.FL.W.0175.090901T1800Z-090903T0600Z/
/CANM7.1.ER.090901T1800Z.090901T1800Z.090902T0600Z.NO/
944 PM CDT SAT AUG 29 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CANTON LD 20 TW
* FROM TUESDAY AFTERNOON TO LATE WEDNESDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  9:00 PM SATURDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TUESDAY EARLY AFTERNOON.
* IMPACT...AT 14.0 FEET...BOTH BANKS BEGIN TO OVERFLOW.  MINOR DAMAGES
  BEGIN.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   08/30  08/31  09/01  09/02  09/03

MISSISSIPPI RIVER
  CANTON LD 20 T   14   11.92      11.7   12.9   13.9   13.9   13.4
000 
WGUS83 KLSX 301638
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 AM CDT SUN AUG 30 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ILLINOIS...MISSOURI...
 
  MISSISSIPPI RIVER AT CANTON LD 20 TW AFFECTING ADAMS AND LEWIS 
  COUNTIES

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC001-MOC111-301707-
/O.CAN.KLSX.FL.W.0175.000000T0000Z-090903T0600Z/
/CANM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1137 AM CDT SUN AUG 30 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT CANTON LD 20 TW.
* AT 11:00 AM SUNDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.2 FEET     
  TUESDAY EVENING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   08/31  09/01  09/02  09/03  09/04

MISSISSIPPI RIVER

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 28, 11:43 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 28, 11:43 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 AM CDT FRI AUG 28 2009

.UPDATE...
/1138 AM CDT FRI AUG 28 2009/

WEAK LOW PRESSURE MOVING EAST OF THE CWA...WITH LOW
CEILINGS/DRIZZLE/ISOLATED SHOWERS EXPECTED FOR REMAINDER OF THE
AFTERNOON IN WAKE OF COLD FRONT. HAVE NEARLY STEADY TEMPERATURES
FORECAST AS MUCH OF CENTRAL AND NORTHEAST MISSOURI REMAINS IN 60S
AND NORTHWEST WIND TAKING HOLD OF THE AREA.

CVKING

&&

.DISCUSSION...
/242 AM CDT FRI AUG 28 2009/

MAIN QUESTION IS CHANCES FOR RAIN TODAY AND TEMPERATURES OVER THE
NEXT FEW DAYS. SEE NO SIGNIFICANT DIFFERENCES IN THE GFS/NAM THAT
WILL AFFECT THE SENSIBLE WEATHER OVER MO/IL.  SHORTWAVE WILL DIG
SEWD OUT OF CANADA TODAY AND CLOSE OFF OVER THE WRN GREAT LAKES
FORMING AN USUALLY DEEP VORTEX FOR LATE AUGUST.  THIS WILL CAUSE
TEMPERATURES TO FALL BELOW NORMAL AGAIN FOR THIS WEEKEND.

COLD FRONT CURRENTLY BISECTING THE CWA WILL CONTINUE TO PUSH SLOW
EWD EXITING THE ERN PART OF THE CWA BY 18Z.  MUCAPES WILL REMAIN IN
THE 500-1000 J/KG RANGE ALONG AND AHEAD OF THE FRONT...SO WILL
MAINTAIN SCT TSRA GOING INTO THE AFTN OVER THE ERN PART OF THE CWA.
WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES AND DEEP WARM CLOUD
DEPTHS...THE STORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY
DOWNPOURS.  EXPECT DRY WEATHER THEREAFTER AS SUBSIDENCE MOVES IN
BEHIND SHORTWAVE TROUGH.  GFS/NAM TIME-CROSS SECTIONS SHOWS
SUBSIDENCE CONTINUING THROUGHOUT THE WEEKEND...EVEN WITH THE PASSING
OF WEAK VORT LOBES ON THE SRN PERIPHERY OF THE GREAT LAKES VORTEX.

TEMPERATURE RISES TODAY WILL BE HINDERED BY EXTENSIVE AREA OF LOW
CLOUDS THAT ARE EXPECTED TO REMAIN OVER THE AREA.  GUIDANCE
TEMPERATURES ARE IN RELATIVELY GOOD AGREEMENT OVER THE ERN PART OF
THE CWA AND HAVE FOLLOWED...BUT LEANED TOWARD THE COOLER NAM MOS
TEMPS BEHIND THE FRONT BECAUSE OF THE CLOUDS.  GUIDANCE IS IN GOOD
AGREEMENT TONIGHT/TOMORROW...BUT USED COOLER GFS MOS FOR SATURDAY
NIGHT GIVEN DECENT RADIATIONAL COOLING AND EXPECTED DEWPOINTS IN THE
MID-UPPER 40S.  LOWS OVER THE WEEKEND WILL FALL CLOSE TO RECORDS
IN SOME PLACES.  A CLIMATOLOGY SECTION HAS BEEN APPENDED TO THIS
DISCUSSION WITH RECORD LOWS FOR THE LAST 3 DAYS IN AUGUST.

BRITT

&&

.AVIATION...
/1138 AM CDT FRI AUG 28 2009/

FOR THE 18Z TAFS...
IFR CEILINGS WILL CONTINUE TO SLOWLY MOVE ACROSS THE CWA THIS
AFTERNOON IN WAKE OF LOW PRESSURE AND WEAK COLD FRONT. AREAS OF
DRIZZLE AND LIGHT SHOWERS WILL CONTINUE IN CYCLONIC FLOW THIS
AFTERNOON. HAVE MY DOUBTS ABOUT MUCH IMPROVEMENT INTO THE EVENING
AND OVERNIGHT GIVEN UPSTREAM OBSERVATIONS. WE MAY HAVE TO WAIT
UNTIL TOMORROW TO SCT OUT OF THIS ATYPICAL AUGUST STRATUS.

LIGHT NORTHWEST WIND WILL CONTINUE THROUGH THE PERIOD.

CVKING

&&

.CLIMATE...
            ..SAT (8/29).. ..SUN (8/30).. ..MON (8/31)..
ST. LOUIS...  47 (1986)      50 (1934)      49 (1967)
COLUMBIA....  40 (1891)      44 (1893)      40 (1915)
QUINCY......  43 (1986)      48 (1915)      44 (1967)

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 28, 11:38 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1138 AM CDT FRI AUG 28 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1138 AM CDT FRI AUG 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

Nearby

River Flood Warnings in Illinois, 2009River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.